J Korean Soc Radiol.  2017 Feb;76(2):148-151. 10.3348/jksr.2017.76.2.148.

A Case Report on a Severe Anaphylaxis Reaction to Gadolinium-Based MR Contrast Media

Affiliations
  • 1Department of Radiology, Seoul National University Hospital, Seoul, Korea. choiyounghun@gmail.com
  • 2Department of Radiology, Seoul National University College of Medicine, Seoul, Korea.
  • 3Institute of Radiation Medicine, Seoul National University Medical Research Center, Seoul, Korea.
  • 4Department of Medicine, Seoul National University Hospital, Seoul, Korea.

Abstract

Acute hypersensitivity reactions to gadolinium-based magnetic resonance (MR) contrast media have been shown to have a much lower incidence and they are generally milder in terms of severity than acute adverse reactions associated with the use of iodinated contrast media for computed tomography scans. However, even though it is rare, a severe hypersensitivity reaction to MR contrast media can occur. Here we present the case of a 66-year-old woman who experienced a severe hypersensitivity reaction after administration of gadolinium-based contrast media without a previous history of allergies.


MeSH Terms

Aged
Anaphylaxis*
Contrast Media*
Female
Humans
Hypersensitivity
Incidence
Magnetic Resonance Imaging
Contrast Media
Full Text Links
  • JKSR
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
Copyright © 2022 by Korean Association of Medical Journal Editors. All rights reserved.     E-mail: koreamed@kamje.or.kr